Please use this identifier to cite or link to this item: https://ahro.austin.org.au/austinjspui/handle/1/21511
Full metadata record
DC FieldValueLanguage
dc.contributor.authorYap, Celene Y L-
dc.contributor.authorTaylor, David McD-
dc.contributor.authorKong, David C M-
dc.contributor.authorKnott, Jonathan C-
dc.contributor.authorTaylor, Simone E-
dc.date2019-07-02-
dc.date.accessioned2019-08-12T05:01:10Z-
dc.date.available2019-08-12T05:01:10Z-
dc.date.issued2019-
dc.identifier.citationAcademic Emergency Medicine 2019; 26(10): 1135-1143-
dc.identifier.urihttp://ahro.austin.org.au/austinjspui/handle/1/21511-
dc.description.abstractThe objective was to describe the incidence, nature, and risk factors for adverse events (AEs) among patients who received parenteral sedation for acute agitation in an emergency department (ED) setting. We undertook a prospective observational study and a clinical trial of parenteral sedation for the management of acute agitation. We included agitated adult patients who required parenteral sedation from 2014 to 2017 in 12 Australian EDs, excluding those with incomplete information or aged under 18 years. The primary outcome was the number of patients who experienced at least one AE. Multivariable logistic regression was used to determine factors associated with AEs. A total of 904 patients were included in the analyses (62.3% male; median age = 34 years, range = 18 to 95 years). Of these, 144 (15.9%) patients experienced at least one AE. The most common AEs were oxygen desaturation (7.4%), airway obstruction (3.6%), bradycardia (1.9%), hypotension (1.7%), and prolonged QTc interval (1.3%). No deaths or serious AEs were reported. The following factors had an increased adjusted odds ratio (OR) for experiencing an AE: age 65 years and older (OR = 2.8, 95% confidence interval [CI] = 1.2 to 7.2), more than one type of parenteral sedation administered within 60 minutes (OR = 2.1, 95% CI = 1.4 to 3.1), and alcohol intoxication (OR = 1.8, 95% CI = 1.2 to 2.6). Sedation-related AEs are common, especially respiratory events. Elderly patients, sedation with multiple sedatives within 60 minutes, and alcohol intoxication increased the risk.-
dc.language.isoeng-
dc.titleRisk Factors for Sedation-related Events During Acute Agitation Management in the Emergency Department.-
dc.typeJournal Article-
dc.identifier.journaltitleAcademic Emergency Medicine-
dc.identifier.affiliationCentre for Integrated Critical Care, Department of Medicine and Radiology, Melbourne Medical School, The University of Melbourne, Parkville, Victoriaen
dc.identifier.affiliationEmergency Department, The Royal Melbourne Hospital, Parkville, Victoria, Australiaen
dc.identifier.affiliationDepartment of Emergency Medicine, Austin Health, Heidelberg, Victoria, Australiaen
dc.identifier.affiliationEmergency Department, The Royal Melbourne Hospital, Parkville, Victoriaen
dc.identifier.affiliationPharmacy Department, Ballarat Health Services, Ballarat, Victoria, Australiaen
dc.identifier.affiliationFaculty of Medicine, Dentistry and Health Sciences, The University of Melbourne, Parkville, Victoriaen
dc.identifier.affiliationCentre for Medicine Use and Safety, Monash University, Parkville, Victoriaen
dc.identifier.affiliationPharmacy Department, Austin Health, Heidelberg, Victoria, Australia-
dc.identifier.doi10.1111/acem.13826-
dc.identifier.orcid0000-0001-8359-0605-
dc.identifier.orcid0000-0002-8986-9997-
dc.identifier.orcid0000-0003-1503-0440-
dc.identifier.orcid0000-0002-0592-518X-
dc.identifier.pubmedid31265756-
dc.type.austinJournal Article-
item.languageiso639-1en-
item.openairecristypehttp://purl.org/coar/resource_type/c_18cf-
item.fulltextNo Fulltext-
item.openairetypeJournal Article-
item.cerifentitytypePublications-
item.grantfulltextnone-
crisitem.author.deptEmergency-
crisitem.author.deptPharmacy-
Appears in Collections:Journal articles
Show simple item record

Page view(s)

4
checked on Feb 2, 2023

Google ScholarTM

Check


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.